Getting old is not good for your health

The friendliest place on the web for anyone with an RV or an interest in RVing!
If you have answers, please help by responding to the unanswered posts.

HueyPilotVN

Well-known member
Joined
Jun 5, 2012
Posts
2,591
Location
Lake Havasu City, AZ
I have an update that I believe is hopeful for a good outcome.

Over the last 5 weeks I have had three embolisms that have cause a mostly total loss of vision in my right eye.

The first lasted 5 days, the second lasted 2 days and the third lasted about 12 hours.

After having all kinds of diagnostic tests a group of Ophthalmologist and myself have come to the hopeful conclusion that the cause of the embolisms is related to the stroke.

The clot broke up into many small "Sparkles", fragments. The theory is that they somehow migrated to the Artery that was blocked to cause the vision loss. The fragments must have dissolved, possibly by the Eliguist medication to eventually clear. The decreasing time for each following event may have bee due to the same thing.

I think that I am out of the woods except for the hole that is still between the upper chambers in my heart.

I have a follow up with the cardiologist to see about plugging the hole. Maybe some super glue, LOL.

Hopefully the blood thinner will help prevent future blood clots.
 

HueyPilotVN

Well-known member
Joined
Jun 5, 2012
Posts
2,591
Location
Lake Havasu City, AZ
Thanks for asking.

I had one very mild episode of having my vision dimmed , (the fourth time). It was so mild that I thought it might just be the cataract getting worse. Two hours later it cleared up completely so it was not the cataract but was a mild embolism episode.

I have almost decided to sell the RV I bought last year. I have only taken a few trips in the last year, (none since the stroke), and if I lost my vision on a trip I would be up a creek.

I am by myself when driving because Renae has a phobia about having to drive and she cannot or does not choose to drive an RV. She follows me in one of the cars.
 

HueyPilotVN

Well-known member
Joined
Jun 5, 2012
Posts
2,591
Location
Lake Havasu City, AZ
I have not had any more of the incidences of losing my vision.

Each of the four episodes was shorter in duration than the previous one.

The current diagnosis is that they were caused by particles left over after the clot buster drug broke it up into fragments and blocking the artery that supplies the right eye. The Eliguis, (blood thinner drug), must be working. It should also help prevent future clots.

I have had a few inquiries about the RV but I have told them that I am not sure if I am ready to hang up the keys.

Will see what happens.
 

Rene T

Site Team
Joined
May 20, 2011
Posts
19,492
Location
Farmington NH
Speaking of clots has anyone looked into getting a watchman implant. My DW is getting it done. On the left side of your heart you have a pouch that does nothing. What happens is blood gets in there and in time can clot. Then if it sneaks out of that pouch it can go up to the brain and cause a stroke. She is on a blood thinner right now to try and stop clotting. After 45 days, she’ll be able to come off the blood thinner for good.
Note: the watchman seals the opening to the pouch so clots can’t get out.
 
Last edited:

Rene T

Site Team
Joined
May 20, 2011
Posts
19,492
Location
Farmington NH
Will do. The FDA approved the use of it in 2015 I believe so it’s been around for a while. If takes just about an hour to install. They go up a major artery starting at your groin just like they would performing a ablation which she also had and so did I. All Cardiologist should be aware of it but only a few are trained to install it.
 

jackiemac

Site Team
Joined
Feb 22, 2016
Posts
7,317
Location
Scotland
Speaking of clots has anyone looked into getting a watchman implant. My DW is getting it done. On the left side of your heart you have a pouch that does nothing. What happens is blood gets in there and in time can clot. Then if it sneaks out of that pouch it can go up to the brain and cause a stroke. She is on a blood thinner right now to try and stop clotting. After 45 days, she’ll be able to come off the blood thinner for good.
Note: the watchman seals the opening to the pouch so clots can’t get out.
Hope it goes well for her Rene.
 

eaglelmc

Active member
Joined
Jul 27, 2021
Posts
38
Location
Cairo, WV
HPVN, we will definitely put you on our prayer concern list, as a veteran myself, we owe you our thanks and prayers, God Bless
 
Top Bottom